Alert archive / California / Wind Advisories in 2023
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 22, 2023, 12:30 PM PST. It took effect at Feb 23, 2023, 10:00 AM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2023, 12:30 PM PST (20:30 UTC)
- In effect from
- Feb 23, 2023, 10:00 AM PST
- Expired
- Feb 24, 2023, 11:53 AM PST
- In force
- 26 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
434 WWUS76 KSTO 222030 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1230 PM PST Wed Feb 22 2023 CAZ015>019-231200- /O.NEW.KSTO.WI.Y.0009.230223T1800Z-230225T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 1230 PM PST Wed Feb 22 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 PM PST FRIDAY... * WHAT...South to Southeast winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta and Northern San Joaquin Valley Counties. * WHEN...From 10 AM Thursday to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
964 WWUS76 KSTO 230915 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 115 AM PST Thu Feb 23 2023 CAZ015>019-240000- /O.CON.KSTO.WI.Y.0009.230223T1800Z-230225T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 115 AM PST Thu Feb 23 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 PM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Sacramento Valley, Carquinez Strait and Delta and Northern San Joaquin Valley. * WHEN...From 10 AM Thursday to 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected later this afternoon and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
150 WWUS76 KSTO 232035 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1235 PM PST Thu Feb 23 2023 CAZ015>019-241230- /O.CON.KSTO.WI.Y.0009.000000T0000Z-230225T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 1235 PM PST Thu Feb 23 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Sacramento Valley, Carquinez Strait and Delta and Northern San Joaquin Valley. * WHEN...Through 4 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind expected overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
179 WWUS76 KSTO 240915 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 115 AM PST Fri Feb 24 2023 CAZ015>019-250000- /O.CON.KSTO.WI.Y.0009.000000T0000Z-230225T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 115 AM PST Fri Feb 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Sacramento Valley, Carquinez Strait and Delta and Northern San Joaquin Valley. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected overnight and Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
289 WWUS76 KSTO 241240 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 440 AM PST Fri Feb 24 2023 CAZ015-241345- /O.CAN.KSTO.WI.Y.0009.000000T0000Z-230225T0000Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 440 AM PST Fri Feb 24 2023 ...WIND ADVISORY IS CANCELLED... Winds have decreased. $$ CAZ016>019-250000- /O.CON.KSTO.WI.Y.0009.000000T0000Z-230225T0000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 440 AM PST Fri Feb 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Central and southern Sacramento Valley, Carquinez Strait and Delta, and Northern San Joaquin Valley. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are occurring early this morning and will decrease during the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
723 WWUS76 KSTO 241953 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1153 AM PST Fri Feb 24 2023 CAZ016>019-242100- /O.CAN.KSTO.WI.Y.0009.000000T0000Z-230225T0000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 1153 AM PST Fri Feb 24 2023 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area. Locally breezy conditions may continue over the next few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:22 AM PST, 9 hours 8 minutes earlier.
Area forecast discussion, Feb 22, 3:22 AM PST, 9 hours 8 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 322 AM PST Wed Feb 22 2023 .SYNOPSIS... Colder unsettled weather into Saturday with the potential for significant snow in the foothills and mountains. Snow possible across portions of the northern Sacramento Valley later this week. Gusty winds late this week. Additional rain and snow Sunday into early next week. && .Discussion... Colder air is filtering into region this morning. The north end of the valley indicates temperatures running around 10 degrees colder than this time yesterday and Blue Canyon is 25 degrees colder. There is a lull in activity this morning but showers are expected to increase this afternoon with possible isolated thunderstorms. Profiles only indicate some weak instability today. Low snow levels will continue to be around 1000 feet into Friday and may dip to around 500 feet at times. Western slopes are expected to increase with mainly snow showers today but are not expected to increasing in intensity until tonight when greater snow accumulations are expected. The valley may see a few snow showers tonight but precipitation continues to remain very limited for the valley, so no impacts are expected. Later Thursday into Friday continues to be the period when the low moves southward and precipitation increases across the area. There is still a hint from the models that the initial main focus will be along the coastal range and into the Northeast foothills and adjacent mountains most of Thursday night. Late Thursday night and Friday morning intensities increase over the Motherlode and western slopes with the heaviest totals south of US-50. Interestedly the models still keep a focus of heavier precipitation along the coastal range during this time period as well. This is the time period when the western side of the valley is vulnerable with the potential for some heavy snow accumulation. What makes this a difficult forecast is the winds increase from the south starting Thursday afternoon and continue into Friday morning. This may help to bring some warmer air into the valley. Already from a day ago forecasted low temperatures have increased but at this point models still have heavy amounts of snow forecast for the westside of the valley. Lower dewpoints on the westside may be what helps to keep snow in the forecast. Wind advisory will likely be needed late Thursday afternoon into Friday morning throughout the valley. Adding to the weather there will be the potential for some thunderstorms on Thursday. The storms will probably contain mostly small hail with all the cold air in place with some accumulating hail possible. Wind shear looks really nice as well so a busy day looks to be in store. Friday evening the low moves south of the region along the coast. As it does precipitation will be winding down from north to south. Some wrap around moisture on Saturday may be able to continue to produce some light snow showers over the mountains mainly south of I-80. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday)... Clusters and ensembles are consistent in showing a stormy pattern from early to the middle of next week. These systems originate from western Canada and while cold, they won't be as cold as the ones this week. This is due to the overwater trajectory, with marine modification to the airmass bringing milder temperatures. Because of this, snow levels are not projected to be quite as low, generally around 2,000-3,000 feet. This would bring accumulating snow over the mountains and potentially down into the upper foothills. Moisture levels look higher with a better marine tap, so higher precipitation totals are anticipated, with the potential for several feet of moutain snow. Current probabilities for the northern Sierra for 3-day totals of 4 feet of snow are around 45% to 75%, which is quite high for this far out. The setup begins Sunday as the cold upper low over Southern California exits to the east with just some light snow showers over the Sierra south of I-80. Morning lows should be cool but around 5 degrees higher than on Friday. A weak shortwave will gradually move southward into the region bringing increasing chances of precipitation through the day. This is ahead of a stronger system Monday through Tuesday, with yet another cold system dropping down from western Canada. ECMWF ensemble run-to- runs are showing good consistency in a fairly strong, wet system Monday into Tuesday. The current timing suggests the heaviest mountain snow Monday night into Tuesday morning. Winter travel is expected to be difficult. Some gusty southerly winds are also projected during that time period, bring additional impacts. Valley rainfall totals for Sunday through Tuesday are currently projected around 0.75" to 1.50", but this is just an early estimate with quite a bit of uncertainty in the details. EK && .AVIATION... General VFR conditions for interior NorCal over the next 24 hours. Scattered -SHRA mainly over the foothills, with -SHSN over the mountains today. Snow levels around 1000-2000 feet. Light Valley showers possible after 20z-22z, along with a few isolated evening thunderstorms. There are better chances for showers Thursday, including -SHSN into the northern Sacramento Valley and potentially -RASN into the central/southern Sacramento Valley and northern San Joaquin Valley. Valley surface winds should be generally 12 kts or less today. EK && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 4 AM Thursday to 4 PM PST Friday for Motherlode-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Winter Storm Watch from Thursday afternoon through Friday afternoon for Central Sacramento Valley-Northern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.